MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEX SCREWDRIVER SHAFT

SMITH & NEPHEW, INC. HEX SCREWDRIVER SHAFT
Model Number 71170033
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 10/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during treatment the tip of the hex screwdriver shaft broke off while putting locking screw into plate.The broken tip was retrieve and x-ray was used to confirm that nothing was left in patient.There was no reported delay.A s&n back up driver in set was used to complete the procedure.No other complications were reported at this time.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, based on the information provided, the broken tip of the hex screw driver shaft was retrieved, and it was reported an unprovided x-ray was used to confirm nothing was left inside of the patient.Per report, there was no delay, and a s&n back up driver in set was used to complete the procedure.Therefore, since no other complications were reported, no further clinical/medical assessment is warranted at this time.Should additional relevant medical information be provided, this complaint would be re-assessed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
HEX SCREWDRIVER SHAFT
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10850423
Report Number1020279-2020-06530
Device Sequence Number3630055
Product Code HXX
UDI-Device Identifier03596010180704
UDI-Public03596010180704
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71170033
Device Catalogue Number71170033
Device Lot Number13LTPS080
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;